Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 355, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2011, 11:46 AM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 11:46 AM CDT (16:46 UTC)
- Expired
- Aug 24, 2011, 12:23 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
173 WUUS54 KSHV 241646 SVRSHV ARC027-057-073-099-241745- /O.NEW.KSHV.SV.W.0355.110824T1646Z-110824T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED AUG 24 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... SOUTHWESTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 1245 PM CDT * AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BODCAW...OR 13 MILES SOUTHEAST OF HOPE...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE AND BUCKNER... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3324 9333 3329 9367 3361 9352 3359 9328 TIME...MOT...LOC 1646Z 352DEG 9KT 3353 9342 $$ 23
1 follow-up statement
669 WWUS54 KSHV 241723 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT WED AUG 24 2011 ARC027-057-073-099-241733- /O.CAN.KSHV.SV.W.0355.000000T0000Z-110824T1745Z/ COLUMBIA AR-HEMPSTEAD AR-LAFAYETTE AR-NEVADA AR- 1223 PM CDT WED AUG 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NEVADA...LAFAYETTE...HEMPSTEAD AND COLUMBIA COUNTIES IS CANCELLED... LAT...LON 3324 9333 3329 9367 3361 9352 3359 9328 TIME...MOT...LOC 1723Z 352DEG 9KT 3344 9340 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:20 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 24, 10:20 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT WED AUG 24 2011
.DISCUSSION...
WILL DEFINITELY BE COMPOSING A MORNING UPDATE TO THE GRIDS AND
ZONE FORECASTS THIS MORNING. THERE IS A FAIRLY STRONG OUTFLOW
BOUNDARY IN SOUTH ARKANSAS HEADING SOUTH TO SOUTHWEST INTO THE
NORTH PART OF OUR FORECAST AREA...SOUTHWEST ARKANSAS. THIS
BOUNDARY SHOULD HOLD TOGETHER AS IT MOVES SOUTHWEST AND IT WILL DO
TWO THINGS...PROVIDE THE LIFT FOR SHOWERS AND THUNDERSTORMS...AND
SIGNIFICANTLY LOWER THE MAX TEMPERATURES FOR TODAY IN SOUTH
ARKANSAS. THUS...WILL RAISE THE POPS FOR SOUTH ARKANSAS AND NORTH
CENTRAL LOUISIANA FOR TODAY...AND WILL LOWER THE MAX TEMPERATURES
FOR SOUTH ARKNASAS. WILL ALSO DROP THE HEAT ADVISORY FOR SOUTH
ARKANSAS FOR THIS AFTERNOON...BUT CONTINUE IT FOR THE REST OF THE
FORECAST AREA. WILL HAVE TO TAKE A LOOK AT EXTENDING THE HEAT
ADVISORY INTO THURSDAY FOR PARTS OF THE CWA...BUT WILL NOT DO THAT
UNTIL THE AFTERNOON FORECAST PACKAGE. /03/
&&
.AVIATION...
CONCERNING THE FOUR STATE AREA...VFR CONDITIONS WILL PREVAIL FOR
OUR TX TERMINALS WITH ISOLD TSTMS THIS LATE AFTERNOON. HOWEVER...A
LARGE COMPLEX OF TSTMS IS LOOMING JUST TO OUR NORTH. AN OUTFLOW
BOUNDARY IS KNOCKING ON OUR DOOR AND BY NEXT ISSUANCE...NEW
DEVELOPMENT OVER SW AR AND N LA IS POSSIBLE. KELD AND KMLU WILL
LIKELY BE AFFECTED...WITH KTXK AND KSHV HANGING IN THE BALANCE
BETWEEN RELIEF AND DROUGHT. AREA SFC WINDS ARE SW AT 5-10 KTS AND
WILL BACK TO THE SE AROUND 21Z. SCATTERED TSTMS EXPECTED DURING
PEAK HEATING...COMING IN THE BACK DOOR. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 104 79 106 74 99 / 20 20 20 20 10
MLU 103 77 103 72 95 / 30 20 20 20 10
DEQ 103 75 103 69 98 / 40 20 20 20 10
TXK 103 77 103 72 96 / 40 20 20 20 10
ELD 96 75 102 71 95 / 40 20 20 20 10
TYR 105 80 106 78 100 / 20 20 20 20 10
GGG 105 79 106 75 100 / 20 20 20 20 10
LFK 104 75 105 74 102 / 20 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070-071.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
03/24Hazardous weather outlook, Aug 24, 6:09 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 609 AM CDT WED AUG 24 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 609 AM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE POTENTIAL FOR HEAT RELATED ILLNESSES WILL BE PRESENT AGAIN THIS AFTERNOON...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND 110 DEGREES FOR MUCH OF THE AFTERNOON INTO THE EARLY EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A POTENTIAL FOR DAMAGING WINDS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... TEMPERATURES ARE EXPECTED TO CLIMB ABOVE THE CENTURY MARK AREA WIDE THURSDAY. HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES...MAKING OUTDOOR ACTIVITIES POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 24, 11:32 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 AM CDT WED AUG 24 2011
ARZ060-061-071>073-241730-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION-
1132 AM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...BUCKNER...EMMET...LISBON...MACEDONIA...MAGNOLIA...
MCNEIL...MOUNT HOLLY...PRESCOTT...ROSSTON...SMACKOVER...
STAMPS...VILLAGE...WALDO...WESSON AND WILLISVILLE...
AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR PRESCOTT
ARKANSAS...TO NEAR EL DORADO...MOVING SOUTH SOUTHWEST AT 15 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:48 AM CDT | Severe Thunderstorm Warning | SHV | Union | 57 min |
| Aug 24, 11:55 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.